MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER
Model Number MAJ-2315
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
1 of 2.It was reported that during a therapeutic ercp (endoscopic retrograde cholangiopancreatography), the distal cover of the duodenovideoscope dislodged inside the patient¿s body.The scope was reinserted and the cap was retrieved.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection.As the returned device was used, a representative device was used to attempt to reproduce the reported event.When correctly attached to the endoscope, deformation of the top and bottom sections of the representative device was confirmed and the reported event could not be reproduced.The top and bottom of the returned used distal cover were not deformed, which indicated the distal cover may have not been properly attached to the endoscope.In addition, the following reportable malfunctions were identified during the device evaluation: crack at bottom of distal cover.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the reported malfunction: the distal end cover was not properly attached and dropped off due to the load during the procedure.It is likely the following led to the investigation finding of a cracked base: cracks may have formed due to stress loading from incorrect distal cover installation and the influence of certain chemicals.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from the customer.

Brand Name
SINGLE USE DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24126932
Report Number3003637092-2026-00011
Device Sequence Number5457251
Product Code FDT
UDI-Device Identifier04953170441271
UDI-Public04953170441271
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2315
Device Lot NumberH5725
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/31/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003637092-11/15/2023-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q190V
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown